MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTS22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic pleurodesis.Event description: rep was not present for the case.The surgeon is a newly practicing surgeon.The surgeon placed the trocar between the rib cage and diaphragm.While looking around with the scope he noticed a broken fragment from the tip of the cannula.The case was converted to a open procedure to retrieve the plastic piece in the patient.The patient status is fine.The trocar is available to be returned.Intervention: converted to open to retrieve the plastic piece of the trocar.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs of the event unit were provided, which confirmed the complainant's experience of a fractured cannula.In the absence of the event unit, it is difficult to determine the exact root cause of the event.However, based on the photographs provided by the complainant and the description of the event, it is likely that the location of the trocar placement caused excessive forces to be exerted on the cannula during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic pleurodesis event description: rep was not present for the case.The surgeon is a newly practicing surgeon.The surgeon placed the trocar between the rib cage and diaphragm.While looking around with the scope he noticed a broken fragment from the tip of the cannula.The case was converted to a open procedure to retrieve the plastic piece in the patient.The patient status is fine.The trocar is available to be returned.Intervention: converted to open to retrieve the plastic piece of the trocar patient status: patient is fine.

Brand Name
CTS22, 12X100 KII SLEEVE ZTHR 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9866461
Report Number2027111-2020-00433
Device Sequence Number3268128
Product Code GCJ
UDI-Device Identifier00607915123734
UDI-Public(01)00607915123734(17)221113(30)01(10)1374795
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberCTS22
Device Catalogue Number101244801
Device Lot Number1374795
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE; SCOPE